Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 49, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 4, 2020, 11:43 PM CDT for Jefferson County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2020, 11:43 PM CDT (04:43 UTC)
- Expired
- Jun 5, 2020, 12:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Jefferson County, NE
The radar
The Grand Island radar (KUEX), 109 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 7:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1422 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 2024 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.7
The text
As transmitted.
957
WUUS53 KOAX 050443
SVROAX
NEC095-050545-
/O.NEW.KOAX.SV.W.0049.200605T0443Z-200605T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
1143 PM CDT Thu Jun 4 2020
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Jefferson County in southeastern Nebraska...
* Until 1245 AM CDT.
* At 1143 PM CDT, a severe thunderstorm was located 5 miles south of
Ohiowa, or 35 miles west of Beatrice, moving southeast at 25 mph.
A second severe storm was located 3 miles northeast of Gilead, and
a third severe storm was located 4 miles north of Hubbell...also
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fairbury, Plymouth, Diller, Daykin, Endicott, Jansen, Reynolds,
Steele City, Harbine, Alexandria State Recreation Area, Rock Creek
Station State Historical Park, Cub Creek Recreational Area, Crystal
Springs Campground, Buckley Creek Recreational Area and Camp
Jefferson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4001 9737 4035 9736 4035 9714 4028 9691
4000 9692
TIME...MOT...LOC 0443Z 304DEG 23KT 4033 9742
HAIL...1.00IN
WIND...60MPH
$$
BLB3 follow-up statements
701
WWUS53 KOAX 050506
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1206 AM CDT Fri Jun 5 2020
NEC095-050545-
/O.CON.KOAX.SV.W.0049.000000T0000Z-200605T0545Z/
Jefferson NE-
1206 AM CDT Fri Jun 5 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR JEFFERSON COUNTY...
At 1206 AM CDT, a severe thunderstorm was located 6 miles west of
Fairbury, or 24 miles northwest of Washington, moving east at 30
mph. A second severe storm was located 5 miles northwest of
Alexandria, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fairbury, Diller, Daykin, Endicott, Jansen, Reynolds, Steele City,
Harbine, Alexandria State Recreation Area, Rock Creek Station State
Historical Park, Cub Creek Recreational Area, Crystal Springs
Campground, Buckley Creek Recreational Area and Camp Jefferson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4001 9737 4035 9736 4035 9721 4025 9691
4000 9692
TIME...MOT...LOC 0506Z 253DEG 24KT 4012 9729
HAIL...1.00IN
WIND...60MPH
$$
BLB543
WWUS53 KOAX 050535
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1235 AM CDT Fri Jun 5 2020
NEC095-050545-
/O.CON.KOAX.SV.W.0049.000000T0000Z-200605T0545Z/
Jefferson NE-
1235 AM CDT Fri Jun 5 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHERN JEFFERSON COUNTY...
At 1234 AM CDT, a severe thunderstorm was located near Hollenberg,
or 14 miles north of Washington, moving east at 35 mph. The
strongest portion of the storm in Jefferson county will be near or
just north of the Kansas border.
HAZARD...65 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Endicott, Reynolds, Steele City, Buckley Creek Recreational Area and
Camp Jefferson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4022 9736 4011 9718 4009 9692 4000 9692
4001 9737
TIME...MOT...LOC 0534Z 275DEG 29KT 4002 9706
HAIL...<.75IN
WIND...65MPH
$$
BLB638
WWUS53 KOAX 050543
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1243 AM CDT Fri Jun 5 2020
NEC095-050552-
/O.EXP.KOAX.SV.W.0049.000000T0000Z-200605T0545Z/
Jefferson NE-
1243 AM CDT Fri Jun 5 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JEFFERSON COUNTY WILL
EXPIRE AT 1245 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southeastern Nebraska.
LAT...LON 4022 9736 4011 9718 4009 9692 4000 9692
4001 9737
TIME...MOT...LOC 0542Z 304DEG 23KT 4000 9702
$$
BLBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:28 PM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, Jun 4, 6:28 PM CDT, 5 hours 15 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 628 PM CDT Thu Jun 4 2020 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 325 PM CDT Thu Jun 4 2020 Today and Tonight: Temperatures and storms are again the forecast concern today. It appears about the entire forecast area should get to 90 degrees again. Most notably, dewpoint temperatures are slightly higher today which may make it feel hotter today. Storms are not likely in this area until 10 pm or so. The most likely area for storms would be north of a line from Columbus to Omaha. The environment is slightly better today than yesterday for sustaining storms, but it's still not great. Dewpoints in the north are right around 60 degrees and low level moisture is generally lacking. The lifting condensation level (LCL) and level of free convection (LFC) heights are still high. However, surface based CAPE values should reach about 2000 J/kg and deep layer shear will be near 45 to 50 knots. Storm development is likely in south central South Dakota or north central Nebraska. With a slightly more favorable environment, it's possible these storms carry into eastern Nebraska and western Iowa. After midnight, the environment becomes less favorable and storms should fall apart. Strong wind gusts and small hail would be the most likely threat from any potential storms. Friday, Saturday, Sunday: Over the weekend, the upper level ridge will strengthen over the central CONUS. That will lead to increased warm and moist air advection. Temperatures and dewpoints should slowly increase. Temperatures of 90 degrees are expected for the entire forecast area for the weekend. Looking at the wide range of the many model solutions, the CMC (Canadian, which has been verifying well lately with the warm temperatures), shows that 98 is with the realm of possibilities along the Nebraska/Kansas border. The dew point temperatures around 70 degrees, the heat index would be over 100 in those areas. I have been bumping up temperatures each day this week so it is trending in that direction. Saturday and Sunday will also feature strong winds from the south. Starting Saturday morning, sustained wind speed will be around 20 to 25 mph with gusts up to 35 mph. Storms are possible over the weekend, but the probability for them is low. Temperatures are gonna be hot and the winds are going to be strong. If our confidence increases in weekend storms, we'll include it more in the discussions and through weather stories. Monday through Thursday: The strong winds should carry over into Monday and finally come to an end that evening. Monday will likely be another warm day for the area with temperatures above 90 degrees expected. The overall pattern begins to change early in the week though as a trough should begin to move over the West Coast. This will slowly push the ridge off to the east and bring a relief from the hot temperatures. The trough and associated cold front will provide for a chance of thunderstorms likely Monday night or Tuesday morning. Complicating the extended forecast is tropical depression Cristobal in the Caribbean. It's possible it has an impact on the overall pattern over the CONUS. The general model consensus is that zonal flow dominates which would lead to normal temperatures (77 to 85) for the rest of the week. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 619 PM CDT Thu Jun 4 2020 VFR conditions are expected for much of the TAF cycle. The exception will be with possibility of scattered convection overnight which is a possibility at all three sites. If thunderstorms do roll through the sites, gusty winds and hail in addition to heavy rain are all possible. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Fajman AVIATION...Kern
Hazardous weather outlook, Jun 4, 8:00 PM CDT, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 800 PM CDT Thu Jun 4 2020 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-051500- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 800 PM CDT Thu Jun 4 2020 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Friday Severe thunderstorms will be possible after 9pm across portions of eastern Nebraska. Large hail and damaging winds will be the main threats between 9 PM and 2 AM. .DAYS TWO THROUGH SEVEN...Friday night through Thursday A marginal risk of severe weather exists Friday evening in southeast Nebraska and southwest Iowa. Hail and damaging winds will be the main hazards. A slight risk of severe weather will be possible again Saturday afternoon in northeast Nebraska. Hail and damaging winds will be the main hazards. Outside of severe weather, temperatures should be above 90F and possibly approaching 100F on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter reports would be appreciated with any storms later tonight.
In the hours before
Local storm report, Jun 4, 11:31 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1131 PM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND GST 1 NE SEWARD 40.92N 97.08W
06/04/2020 M60 MPH SEWARD NE TRAINED SPOTTER
PEA SIZE HAIL AS WELL.
&&Local storm report, Jun 4, 11:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1141 PM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM TSTM WND GST LINCOLN 40.82N 96.69W
06/04/2020 M69 MPH LANCASTER NE ASOS
&&Local storm report, Jun 4, 11:43 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1143 PM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG 2 E LINCOLN 40.82N 96.66W
06/04/2020 LANCASTER NE PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN.
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:32 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 24 min |
| Jun 4, 10:45 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 45 min |
| Jun 4, 11:06 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 39 min |
| Jun 4, 11:13 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 62 min |
| Jun 4, 11:38 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 30 min |
| Jun 4, 11:48 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Johnson, Nemaha, Otoe | 57 min |
| Jun 5, 12:29 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 19 min |
| Jun 5, 1:14 AM CDT | Special Weather Statement | OAX | Richardson | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.